Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

August 10, 2011Scott County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 10, 2011, 12:11 AM CDT for Scott County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2011, 12:11 AM CDT (05:11 UTC)
Expired
Aug 10, 2011, 1:10 AM CDT
In force
59 min
Issued by
NWS Jackson, MS

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2426 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS84 KJAN 100511
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT WED AUG 10 2011

MSZ049>051-100610-
SCOTT MS-RANKIN MS-NEWTON MS-
1211 AM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS 
LOCATED 4 MILES NORTHEAST OF PISGAH AT 1210 AM CDT...MOVING 
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL NEWTON...NORTHEASTERN RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8936 3222 8952 3246 8994 3258 8986
      3259 8984 3258 8981 3259 8979 3258 8979
      3259 8978 3239 8925
TIME...MOT...LOC 0510Z 299DEG 19KT 3249 8979

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:47 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 9, 9:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED WORDING 1ST PARAGRAPH
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT TUE AUG 9 2011

.UPDATE...

MODEST NORTHWESTERLY FLOW THROUGH A NORTHWEST TO SOUTHEAST ORIENTED
MOISTURE CONVERGENCE AXIS (~3000 J/KG MOST UNSTABLE CAPE AND 2.4"
PRECIPITABLE WATER) WILL CONTINUE TO PROMOTE SCATTERED SHOWER AND
NON-SEVERE TSTM DEVELOPMENT FOR THE NEXT COUPLE OF HOURS ACROSS
WRN/SRN PORTIONS OF THE ARKLAMISS...BUT EXPECT THIS ACTIVITY TO
DIMINISH WITH CONTINUED NIGHTTIME STABILIZATION AND DECREASING
FLOW. OTHERWISE...THE FORECAST IS GENERALLY ON TRACK WITH ONLY MINOR
ADJUSTMENTS NECESSARY TO TEMPERATURES. /EC/

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT TUE AUG 9 2011/

SHORT TERM...(THRU THURSDAY)

FOR THE DAY WEDNESDAY...MUCH OF THE REGION APPEARS TO BE BETWEEN
SW/V AND POTENTIAL TSTORM COMPLEXES. WHILE SOME ISOLATED DIURNALLY
DRIVEN TSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND EASTERN
AREAS...MUCH OF THE ARKLAMISS WILL REMAIN HOT AND DRY. A HEAT
ADVISORY WILL CONTINUE INTO TOMORROW LATE AFTERNOON FOR WRN AREAS AS
HEAT INDICES REACH BETWEEN 105 TO 110. BY LATE WEDNESDAY...ANOTHER
COMPLEX OF THUNDERSTORMS LOOKS POSSIBLE FROM THE NW DELTA AND SE
TOWARDS MERIDIAN. GREATER TROP-PRESSURE FALLS COINCIDING WITH NW FLOW
SW/V TROUGHING WILL SUPPORT BETTER LIFT LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS N/NE AREAS. GREATEST POPS HAVE BEEN PLACED IN
THIS AREA AND NWRD. IF TSTORMS CAN BECOME LINEARLY
ORGANIZED...POTENTIAL FOR STRONG/SEVERE LINES WITH WIND GUSTS OF 60
MPH COULD BE POSSIBLE.

THE STRONGEST OF TSTORMS AND LINGERING RAIN SHOWERS APPEARS TO PUSH
OUT OF THE AREA INTO AL THURSDAY MORNING. DEPENDING ON HOW MUCH
SUBSIDENCE IS PRESENT IN ITS IMMEDIATE WAKE AND STABILIZATION
EFFECTIVENESS...THURSDAY AFTERNOON MAY HAVE A LULL PERIOD FOR
SHOWER/TSTORMS. LOCATIONS FARTHER SOUTH OF THE AREAS AFFECTED WILL
RECOVER QUICKER AS DIURNAL CONVECTION WILL LIKELY OCCUR. ADDITIONAL
SW/V AND TROP-PRESSURE FALLS ARE DEPICTED BY NAM/GFS THURSDAY
AFTERNOON ACROSS WRN/NWRN AREAS. THE QUESTION WILL BE...WILL THE
ATMOSPHERE HAVE RECOVERED ENOUGH TO REACT TO THIS NEW FORCING AND
WILL THIS FORCING BE ENOUGH TO LIFT PARCELS STRONG ENOUGH TO HAVE
SHOWERS/TSTORM TO DEVELOP? HAVE GONE WITH PERSISTENCE FOR THIS TIME
PERIOD AND NOT ADDED WX TO GRIDS...HOWEVER...FUTURE SHIFTS MAY NEED
TO AMEND. /ALLEN/

LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE PATTERN
IS EXPECTED FOR THE LATTER HALF OF THE WORK AS THE REGION REMAINS
UNDER NORTHWEST FLOW ALOFT...AND SOUTHERLY/SOUTHWESTERLY FLOW IN THE
LOW LEVELS. AS IS THE CASE UNDER THESE REGIMES WE WILL HAVE TO
MONITOR THE SEVERE CONVECTIVE CHANCES CLOSELY ON A DAY TO DAY
BASIS...MONITORING UPSTREAM CONVECTIVE DEVELOPMENT FOR POSSIBLE
PROPAGATION SOUTHEAST ACROSS THE ARKLAMISS. BEST CHANCES FOR THIS
ACTIVITY WILL REMAIN ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...WHERE HIGHEST POPS HAVE BEEN MAINTAINED. ANY THUNDERSTORM
CLUSTERS THAT PASS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS AND
WILL KEEP THIS RISK MENTIONED IN THE HWO/GRAPHICS.

RATHER FLAT RIDGING ACROSS THE WESTERN HALF OF THE CONUS WILL BECOME
MUCH MORE MERIDIONAL OVER THE WEEKEND AS THE RIDGE STRENGTHENS OUT
WEST...AND A POTENT S/WV AND COLD FRONT SWING ACROSS THE EASTERN
HALF OF THE COUNTRY. GFS/ECMWF CONSENSUS IS FOR THE FRONT TO
GRADUALLY MAKE ITS WAY ACROSS THE ARKLAMISS ON SUNDAY STALLING NEAR
THE GULF COAST THE FIRST PART OF NEXT WEEK. BEST RAIN CHANCES ON
SATURDAY OUT AHEAD OF THE FRONT WILL REMAIN ACROSS THE NORTHERN HALF
OF THE FA...MUCH LIKE THE REST OF THIS WEEK. RAIN CHANCES GET A
LITTLE BETTER FURTHER SOUTH ON SUNDAY AS THE FRONT ADVANCES...BUT
STILL ARE NOT GREAT AS THE BETTER FORCING FOR ASCENT AND STEEPER MID
LEVEL LAPSE RATES REMAIN FURTHER NORTH. NOT OVERLY EXCITED ABOUT THE
SEVERE POTENTIAL AT THIS POINT...BUT ITS STILL QUITE A FEW DAYS OUT.
THE CURRENT MENTION OF STRONG STORMS IN THE HWO IS MORE THAN
REASONABLE AND WILL LEAVE AS IS FOR NOW.

DRIER AIR IN WAKE OF THE FRONT LATE SUNDAY AND MONDAY WILL BE A
WELCOME CHANGE...AS WILL HIGH TEMPERATURES POSSIBLY ONLY MAKING THE
LOW 90S ACROSS NORTHERN ZONES. MAYBE...JUST MAYBE...WE'LL GET A DAY
WHERE HIGH TEMPERATURES COME IN JUST BELOW NORMAL AT COUPLE SPOTS.
I'LL BELIEVE WHEN I SEE IT.

TEMPS SEEMED TO BE HANDLED WELL BY THE GFS MOS WITH NO DRASTIC
CHANGES MADE. ONLY "SIGNIFICANT" CHANGE WAS TO HIGHS NEAR THE GOLDEN
TRIANGLE ON THURSDAY WHERE THE GFS APPEARED A BIT HIGH GIVEN THE
CHANCE FOR RAIN AND CLOUD COVER THROUGHOUT THE DAY. /BK/

&&

.AVIATION...
MVFR CONDITIONS DUE TO FOG SHOULD BECOME MORE WIDESPREAD EARLY
WEDNESDAY FROM 08-14Z WITH VFR STATUS RETURNING BY 15-18Z. THE
FRONTAL SYSTEM SHOULD BE LIFTING NEWD BACK INTO NRN MS BY MIDDAY
WEDNESDAY. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED WEDNESDAY
NIGHT. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  96  76  97 /  38  38  25  21
MERIDIAN      72  96  74  95 /  28  31  24  25
VICKSBURG     75  97  74  96 /  38  38  23  16
HATTIESBURG   72  97  75  97 /  38  38  11  20
NATCHEZ       76  95  75  96 /  35  35  11   7
GREENVILLE    75  96  77  97 /  37  38  28  27
GREENWOOD     74  94  75  96 /  26  42  31  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-034-035-
     040>043-047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 9, 1:41 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE AUG 9 2011

MSZ018-019-025>033-036>039-044>046-050>052-057-058-101845-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053>056-059>066-072>074-101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO PERSIST WEDNESDAY
THROUGH SATURDAY WITH DAYTIME HEAT INDEX VALUES EXCEEDING 105 DEGREES
AT TIMES. HEAT ADVISORIES ON WEDNESDAY MAY BE EXTENDED FOR SOME
LOCATIONS INTO SATURDAY.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Local storm report, Aug 9, 7:25 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HEAVY RAIN       N LAUREL                31.69N 89.14W
08/09/2011  U0.00 INCH       JONES              MS   LAW ENFORCEMENT

            JONES S.O. REPORTS WATER OF UNKNOWN DEPTH COVERING
            NUMEROUS SPOTS ALONG ROADS ACROSS NORTHERN JONES COUNTY.

&&

19
Local storm report, Aug 9, 8:24 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
08/09/2011                   RANKIN             MS   LAW ENFORCEMENT

            TREE DOWNED AND BLOCKING TRAFFIC ON NORTH ST.

&&

AWEBER
Special weather statement, Aug 9, 8:26 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT TUE AUG 9 2011

MSZ040>042-100210-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
826 PM CDT TUE AUG 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 7 MILES NORTHEAST OF ONWARD AT 826 PM CDT...MOVING
SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...EAST CENTRAL ISSAQUENA AND SOUTHERN
SHARKEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3285 9096 3293 9083 3265 9058 3257 9066
      3259 9066 3259 9069 3262 9069 3261 9072
      3257 9073 3258 9084 3277 9097
TIME...MOT...LOC 0126Z 325DEG 15KT 3279 9085

19
Local storm report, Aug 9, 9:04 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 SE MIZE               31.85N 89.53W
08/09/2011                   SMITH              MS   EMERGENCY MNGR

            FOUR SMALL TREES AND ONE LARGE TREE DOWN ACROSS CR 68
            BLOCKING TRAFFIC...REPORTED BY EM

&&

EC
Special weather statement, Aug 9, 10:03 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT TUE AUG 9 2011

MSZ041-042-100350-
SHARKEY MS-YAZOO MS-
1003 PM CDT TUE AUG 9 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 3 MILES SOUTH OF ANGUILLA AT 1003 PM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO AND SHARKEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3296 9091 3302 9075 3265 9048 3258 9066
      3259 9066 3259 9069 3262 9069 3262 9072
      3264 9069 3266 9073 3266 9080 3291 9093
TIME...MOT...LOC 0303Z 332DEG 18KT 3290 9080

19
Special weather statement, Aug 10, 12:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT WED AUG 10 2011

MSZ049>051-100610-
SCOTT MS-RANKIN MS-NEWTON MS-
1211 AM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 4 MILES NORTHEAST OF PISGAH AT 1210 AM CDT...MOVING
SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL NEWTON...NORTHEASTERN RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8936 3222 8952 3246 8994 3258 8986
      3259 8984 3258 8981 3259 8979 3258 8979
      3259 8978 3239 8925
TIME...MOT...LOC 0510Z 299DEG 19KT 3249 8979

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:03 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min
Aug 9, 7:06 PM CDTSpecial Weather StatementJANRankin44 min
Aug 9, 7:09 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith36 min
Aug 9, 7:47 PM CDTFlash Flood WarningJANJasper, Jones, Smith118 min
Aug 9, 8:26 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 9, 10:03 PM CDTSpecial Weather StatementJANSharkey47 min
Aug 10, 1:43 PM CDTSpecial Weather StatementJANNoxubee32 min
Aug 10, 3:18 PM CDTSpecial Weather StatementJANClay32 min
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningJANClay60 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha72 min
Aug 10, 4:09 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 4:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Aug 10, 4:52 PM CDTSpecial Weather StatementJANSimpson58 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANJones30 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningJANNoxubee37 min
Aug 10, 5:01 PM CDTSevere Thunderstorm WarningJANJones44 min
Aug 10, 5:26 PM CDTSpecial Weather StatementJANNeshoba59 min
Aug 10, 5:45 PM CDTSpecial Weather StatementJANSmith30 min
Aug 10, 6:13 PM CDTSpecial Weather StatementJANSmith47 min
Aug 10, 6:19 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 6:28 PM CDTSpecial Weather StatementJANKemper32 min
Aug 10, 6:58 PM CDTSpecial Weather StatementJANLauderdale32 min
Aug 10, 3:44 PM CDTSpecial Weather StatementJANCatahoula21 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.